About 8 days ago, I noticed a red rash around the top of my torso following my neck line - it looked like a towel dry line. Within a couple of days I had several of these and now I have them over my whole torso - front and back, behind one knee, on my ankle, and even some on my forehead and back of my hands. They are slightly raised, red areas consisting of pin head size red bumps, most sections are linear - at least on my torso - being around 1/2 to 1cm in width, and 1 to 5cm long.
The largest are on the sides of my torso and almost follow the lines of my ribs but they also extend into my armpits. They are horizontal rather than vertical. They look like I've had a 'good scratch' ... but in fact have resisted all scratching (I have multiple sclerosis - so am used to having an itching sensation.)
If I looked at it on one of my kids the best description I would give is 'stripey measles'.
My doctor had no idea but has given me oxytetracyline in case it is folliculitis. But it doesn't look like that at all to me, as some of the hairy parts of my chest and back have no rash, but the hairless side parts of my torso have the rash.
The rash is mildy itchy and burning.
I am 48, have never had eczema or psoriasis or anything similar. I wear loose cotton clothing always as I am quite sensitive to polymers. I am also very careful with detergents as again I have been sensitive in the past but we have made no changes.
I considered hives but have not eaten anything different, nor have I recently changed medications.
Have you any idea what the best treatment might be?
The truth is I haven't any idea what this rash might be. In general, rashes in geometric patterns tend to be from the outside (e.g. poison ivy), but this doesn't fit your situation.
Whenever I see rashes that don't make sense, I try to rule out conditions I have to do something about and then just recommend waiting. I can't think of anything for you to worry about, so I think you're best off just waiting this out. In a week or so it will either declare itself by taking on a different form, or else go away.
If it doesn't go away in that time frame, you ought to see a dermatologist for evaluation and possible biopsy.
I began developing some dry areas on my cheeks and forhead about 7 days ago, since then(and within 2 days) I developed a rash ALL Over my body, The rash is small red, slightly raised and seems to be dry and flaky on some, especially on my face and my head itches terribly. My doctor tells me it is Folliculitis, and perscribed me an Antibiotic(Cephelexin), which I am evidently allergic to... Now I am taking Augmentin.(A total of three days on the antibiotics) Both of these have produced severe gastrointestinal upset and diearea As well as nausea. I start having trouble with the medicine within hours of taking it, and they want me to continue taking it of course.. when I stop taking it it takes about 12 hours before I start to feel better in my stomach. My family was just recently quite sick, Strep throat, high fevers,ect. When I go into the Dr's office they tell me I have a fever as well(100.8 on the first visit 12/03 and 101.5 on the second visit 12/05) though I'm not feeling sick, except for the tummy troubles, which I think are from the antibiotics.
My rash must not be contagious, because my family hasn't gotten it, I pray they won't. Is there any advice you can give, I'm SO miserable!!
Thank you in advance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.